Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 193, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 10, 2025, 10:38 AM MDT for El Paso County, Pueblo County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2025, 10:38 AM MDT (16:38 UTC)
- Expired
- Jul 10, 2025, 11:15 AM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 30 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.6 hours before the alert went out and 412 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:56 AM MDT, 2 hours 42 minutes earlier. Its key messages:
- Showers and thunderstorms will develop over the Mountains and spread east into the I-25 corridor and into the Plains by this evening.
- Critical fire weather conditions this afternoon and evening across the Continental Divide and San Luis Valley due to gusty winds and low humidity.
- Daily afternoon and evening showers and thunderstorms are expected for the long term period.
Area forecast discussion, Jul 10, 7:56 AM MDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 756 AM MDT Thu Jul 10 2025 .KEY MESSAGES... - Showers and thunderstorms will develop over the Mountains and spread east into the I-25 corridor and into the Plains by this evening. - Critical fire weather conditions this afternoon and evening across the Continental Divide and San Luis Valley due to gusty winds and low humidity. - Daily afternoon and evening showers and thunderstorms are expected for the long term period. && .UPDATE... Issued at 754 AM MDT Thu Jul 10 2025 With SPC adding the eastern plains in a hatched area for damaging winds, have updated NDFD to include severe wording with damaging winds possible to the public products. \/Hodanish && .SHORT TERM /THROUGH FRIDAY/... Issued at 326 AM MDT Thu Jul 10 2025 Currently...satellite imagery early this morning shows an upper shortwave over northern Utah, with mid and high level clouds spreading across western Colorado. Temperatures are quite mild across the Plains, with most areas in the mid 70s, and even the San Luis Valley is in the mid 60s. A few more degrees of cooling are expected through sunrise. Today...the upper shortwave over Utah is forecast to track east into southern Wyoming through this afternoon. Upper energy is forecast to push across southern Colorado, sparking showers and thunderstorms by late morning across the Central Mountains. This activity will quickly spread eastward into the Palmer Divide, and south along the I-25 corridor by early afternoon. Moisture will by somewhat limited across the I-25 corridor, with dewpoints only in the upper 40s to near 50 degrees. This will also limit instability, with SBCAPE values near 600-800 j/kg. Shear will be decent, with 0-6 km shear around 30 to 35 kts by afternoon as the shortwave moves into southern Wyoming. Overall, the main threats from thunderstorms will be lightning and gusty outflow winds to near 55 mph over the Palmer Divide and I-25 corridor. As storms track eastward this afternoon, they will encounter slightly better instability, and stronger cells could reach severe limits, with hail near 1 inch in diameter and 60 mph winds. The other main concern for today will be critical fire weather conditions along the Continental Divide and San Luis Valley. Drier air will push eastward by this afternoon on the back side of the upper shortwave. This will bring gusty northwest winds, and relative humidity values in the lower teens. This will lead to critical fire weather conditions this afternoon. This with outdoor burning activity planned should postpone them until another day. Max temperatures today will depend on how quickly convection develops. Temperatures should quickly warm this morning on the Plains, with highs topping out in the mid to upper 90s. Thunderstorm development will likely help keep temperatures along the I-25 corridor from reaching their full potential, with the warmest conditions near the Kansas border. Temperatures across the San Luis Valley will reach into the upper 80s. Tonight...the upper shortwave will continue to push east into central Nebraska overnight. As it does so, a cold front will push south across the Plains by Friday morning. This will help temperatures cool off into the upper 50s to mid 60s across the Plains, with 40s across the San Luis Valley. Moisture will also increase behind the front, with dewpoints returning into the mid 50s across the Plains. Expect shower and thunderstorm activity to move east into Kansas during the evening hours, with dry conditions overnight into Friday morning. Friday...active weather looks to continue on Friday, with another weak disturbance in northwest flow moving across Colorado late in the day. Expect another round of showers and thunderstorms to develop by the afternoon hours, initially over the Central Mountains, then spreading southeast across the Palmer Divide and into the Plains. Temperatures look to be cooler on Friday, with highs in the upper 80s to lower 90s on the Plains. As for thunderstorms, better moisture will lead to better instability, with CAPE values approaching 1000 j/kg. Shear looks a bit weaker though, at around 25 to 30 kts. The main thunderstorm risks will be lightning, wind gusts near 50 mph and nickel size hail, however, a couple of storms could become severe across the Plains. Mozley && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 326 AM MDT Thu Jul 10 2025 Friday Night - Wednesday: For the long term period, active is still expected each day, with afternoon and evening showers and thunderstorms for portions of south central and southeastern Colorado. Messy westerly to northerly flow will be in place over the region as a ridge of high pressure sits across the southwest US. While no major forcing is expected, orographic forcing will be in place each day, along with a brief period of heightened forcing from a frontal passage late Friday. These forcing mechanisms, along with moisture in place each day, will allow for scattered showers and thunderstorms to blossom each afternoon and persist into the evening hours. The greatest coverage of showers and storms is expected to remain along the mountains, where forcing will greatest. Like most summer days, a strong thunderstorms or two can't be ruled out, with frequent lightning, gusty outflow winds, small hail, and brief periods of heavy rain the most likely hazards from any stronger storms. Beyond all of that, breezy winds and increased afternoon and evening cloud cover are anticipated through this timeframe. As for temperatures, Saturday is expected to be the coolest day, with below seasonal temperatures anticipated thanks to the aforementioned cold frontal passage late Friday. Then for the rest of the period, near seasonal temperatures return for south central and southeastern Colorado, though there are hints at another possible cold front passage during the end of this period. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 326 AM MDT Thu Jul 10 2025 VFR conditions overnight at all three terminals (KALS, KCOS, KPUB). A few showers and thunderstorms will be possible at KALS today with outflow winds being the main concern. Better chances of thunderstorms at KCOS and KPUB this afternoon and evening. Gusty outflow winds along with reduced VIS and CIGS will be possible as storms pass near the terminal. Thunderstorm activity looks to clear the KCOS and KPUB areas by early evening. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 9 PM MDT this evening for COZ220-223-224. && UPDATE...HODANISH SHORT TERM...MOZLEY LONG TERM...SIMCOE AVIATION...MOZLEY
Hazardous weather outlook, Jul 10, 4:02 AM MDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 402 AM MDT Thu Jul 10 2025 COZ058>089-093>099-111015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 402 AM MDT Thu Jul 10 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms are forecast to develop by mid morning over the mountains and spread east into the I-25 corridor by early afternoon. The main thunderstorm risks along the I-25 corridor will be wind gusts near 55 mph along with small hail and lightning. As storms progress eastward this afternoon and evening, the environment will become more favorable for stronger storms. A couple could produce wind gusts near 60 mph and hail near 1 inch in diameter. Thunderstorms look to dissipate this evening as they approach the Kansas border. Dangerous fire weather conditions will exist today along the Continental Divide and San Luis Valley, with gusty northwest winds and low humidity values. Avoid activities that could spark a fire. Friday...showers and thunderstorms are forecast to develop over the Central Mountains, and spread southeast into the Palmer Divide and into the Eastern Plains. Lightning, wind gusts near 50 mph and nickel sized hail may be possible with stronger storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Daily afternoon and evening showers and thunderstorms are expected Friday through Wednesday. Friday has the highest chances of stronger storms, particularly across the eastern plains, with strong outflow winds around 60 mph the primary hazard. Otherwise, the most likely hazards with any more organized storms will be gusty outflow winds, small hail, frequent lightning, and brief periods of heavy rain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 88/SIMCOE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:12 AM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
| Jul 10, 12:26 PM MDT | Special Weather Statement | PUB | Saguache | 34 min |
| Jul 10, 12:51 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jul 10, 1:15 PM MDT | Special Weather Statement | PUB | Custer | 30 min |
| Jul 10, 1:22 PM MDT | Special Weather Statement | PUB | Fremont | 38 min |
| Jul 10, 1:29 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 10, 1:42 PM MDT | Special Weather Statement | PUB | Elbert | 33 min |
| Jul 10, 1:48 PM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Jul 10, 1:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 23 min |
| Jul 10, 1:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jul 10, 2:13 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Jul 10, 2:15 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Jul 10, 2:44 PM MDT | Special Weather Statement | PUB | Pueblo | 31 min |
| Jul 10, 2:49 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Jul 10, 3:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 10, 3:02 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Jul 10, 3:04 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Jul 10, 3:17 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Jul 10, 3:20 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jul 10, 3:25 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jul 10, 3:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 27 min |
| Jul 10, 3:34 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 26 min |
| Jul 10, 3:39 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jul 10, 3:53 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Jul 10, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 47 min |
| Jul 10, 4:01 PM MDT | Special Weather Statement | PUB | Crowley | 29 min |
| Jul 10, 4:23 PM MDT | Special Weather Statement | PUB | Crowley | 37 min |
| Jul 10, 4:24 PM MDT | Special Weather Statement | PUB | Kiowa | 36 min |
| Jul 10, 5:51 PM MDT | Special Weather Statement | PUB | Baca | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.